MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. RENASYS GO; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. RENASYS GO; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 66021496
Medical Device Problem Codes Overheating of Device (1437); Protective Measures Problem (3015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, after wound treatment was performed, the lower end of battery indicator of a renasys go device was illumining an orange light, the alarm was sounding and it failed to charge.The device felt hot, which was suspected to be the cause of the charging failure.This issue was resolved by unplugging the device and letting it cool down for some minutes.After these steps, the device charged correctly and the light turned green.No further information is available.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.All provided information has been reviewed and we have not been able to establish a relationship between the device and the reported event or determine a root cause.Probable root cause may be due to devices inbuilt thermal protection, as detailed in the ifu.A review of the manufacturing records found that there was no evidence that the product didn¿t meet specifications at the time of manufacture.A complaint history review found further instances of the reported event.This investigation is now complete with no further action deemed necessary.Smith + nephew will continue to monitor for any adverse trends relating to this product range.

Brand Name
RENASYS GO
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key12564546
Report Number8043484-2021-01829
Device Sequence Number1428127
Product Code OMP
UDI-Device Identifier05000223491000
UDI-Public05000223491000
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K152163
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66021496
Device Catalogue Number66021496
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/20/2021
Supplement Date Received by Manufacturer10/26/2021
Initial Report FDA Received Date10/01/2021
Supplement Report FDA Received Date10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1